MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded multifocal intraocular lens (iol) was explanted from the left eye (os) due to the patient¿s inability to adapt to the iol power, which affected the patient's life and caused difficulty with near vision and the inability to read without additional correction.It was reported that there was a loss of two or more lines of best spectacle corrected visual acuity (bscva) for near acuity.Another johnson and johnson iol was implanted as replacement; same model, different diopter of 22.5.No unplanned surgical interventions were required and no medications outside the standard of care were prescribed.The patient¿s pre-operative (pre-op) refraction was -0.50 -0.50 x 152 and bscva of 20/20.The patient¿s post-operative (post-op) refraction was +0.75 -0.50 x 150 and bscva of 20/20.The intended target refraction was +1.00.The patient¿s post-op refraction following the lens exchange was 20/40 os and 20/20 ou (both eyes) on day one post-op.The patient did not have any pre-existing conditions that affected calculation.The patient was not over correction or under correction.The outcome of the patient was reported as successful.The patient is scheduled to return for another post-op exam on (b)(6) 2025.It was reported that the device did not cause or contribute to the event.The device was discarded.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown/not provided.The best estimate date is between jun 19, 2025, and nov 13, 2025.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, no further information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23761041
Report Number3012236936-2025-000328
Device Sequence Number15972455
Product Code MFK
UDI-Device Identifier05050474810792
UDI-Public(01)05050474810792(17)270613
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite